Q. I have severe pain in the testicles, groin, and bladder with urinary urgency. Kindly help.

Answered by
Dr. Ankush Jairath
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 24, 2020

Hello doctor,

I am a 33-year-old male. My symptoms are testicular pain and tenderness, pain in the groin's left side, sometimes pain in the bladder at the base of the penis. I am feeling like I still need to urinate after passing urine.

Previous medications: Nitrofurantoin, Doxycycline, Co-Amoxiclav, and one other antibiotic.

Current medication: Ibuprofen 400 mg thrice daily.

Tests: Multiple cultured urine samples, one came back with enterococcus, but a subsequent one came back with nothing. Kidney and bladder ultrasound both are fine. All STIs are checked for negative.

GP's current theory is epididymitis or epididymo-orchitis after examination finding sore spots at the back of testicles.

Three months ago, I started feeling pain in my bladder after masturbation. This was treated as a UTI, and I was given antibiotics for seven days. These did not relieve my symptoms, so I was then given Nitrofurantoin. These also did not work, and my testicles started to become slightly sore and tender. I was then given Doxycycline for seven days. This gave some relief to the bladder pain but not the testicular pain. After those ended, the testiclel pain became more severe, and I was tested for all STI's and given 14 days of Doxycycline. Pain reduced but did not go away. Then I was given Co-Amoxiclav for ten days, which did not help. Pain has continued to increase in my testicles, but the pain in my bladder has reduced. However, it can become very painful if I lie on my front. I have been given multiple urine tests that have all but one come back with nothing throughout this. The one that did come back with enterococcus disappeared in the next test. Now I have been given Ibuprofen as an antiinflammatory.

My GP seems to be at a loss for what to do and referred to a urologist, but the wait could be for months, and I am still in quite a lot of pain. I am hoping you could suggest any more possible tests he could try that could help identify what is wrong and how to treat it.

#

Hello,

Welcome to icliniq.com.

It seems to be epididymo-orchitis plus prostatitis.

It would be best if you started the following:

Take tablet Levofloxacin 500 mg HS for four weeks, Chymoral forte 1-0-1 for four weeks, Septra DS (Trimethoprim and Sulfamethoxazole) twice a day weeks, Alfuzosin 10 mg for four weeks, and tablet Tolterodine 2 mg once daily for two weeks.

Scrotal support will help a lot. Do a sitz bath twice a day for 15 minutes in the morning and evening for five weeks. I know you must be frustrated already consuming multiple medications but rest assured your condition required correct antibiotics for the long term.

Thank you doctor,

I will relay this to my GP. Do you know of any tests that can be done to confirm a diagnosis? The urine tests so far have come back negative for bacterial infection.

#

Hello,

Welcome back to icliniq.com.

Tests which can be done are:

1. Scrotal ultrasound Doppler.

2. Post prostatic massage urine culture.

But if you are already taking antibiotics, then the second test can still come sterile.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can taking Levofloxacin for prostatitis cause permanent muscular and CNS effects?

Query: Hi doctor, I am a 29-year-old male. I have been complaining of symptoms of prostatitis for seven years with LUTS, fatigue, and pain as the main symptoms. The EPS shows more than 10 WBC per HPF and urine and prostatic cultures are negative. Semen culture was done twice in the last six months with th...  Read Full »

Why do I have shooting pain in my calves after walking?

Query: Hello doctor, I am a 60 year old known diabetic. Since two years, I am having severe leg pain when I walk even for a small distance. I have shooting pain in my calves after just 10 minutes of walk. Doctors have diagnosed it as calcification of nerves. I have attached my reports for your reference. P...  Read Full »

What is the reason for testicular pain and burning sensation in the leg?

Query: Hi doctor,Actually, I feel sometimes pain in my right testicle for last two months. Sometimes also feel burning sensation, weakness, heaviness in the right leg. For past four months, I was under severe stress, anxiety, and depression due to an unprotected sexual exposure .five months back. It caused...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.